Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 75, NWS Shreveport, LA

March 27, 1997Claiborne Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 1997, 6:11 PM CST for Claiborne Parish, Webster Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 1997, 6:11 PM CST (00:11 UTC)
Expired
Mar 27, 1997, 7:00 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Claiborne Parish, LA, Webster Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS1 KSHV 280012 RRA
SVRSHV
LAC027-119-280100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CST THU MAR 27 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CST
FOR THE FOLLOWING AREAS...
 
IN NORTHWEST LOUISIANA
 
   ...CLAIBORNE PARISH...WEBSTER PARISH
 
AT 608 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE
THUNDERSTORM OVER WESTERN WEBSTER PARISH ABOUT 5 MILES WEST OF
MINDEN MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM WILL AFFECT
MINDEN IN WEBSTER PARISH AND MOVE OVER SOUTHERN PARTS OF
CLAIBORNE PARISH NEAR AND SOUTH OF HOMER.
 
EXPECT WINDS IN EXCESS OF 60 MPH WITH THIS STORM ALONG WITH
HAIL THE SIZE OF DIMES OR LARGER.
 
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:45 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 27, 2:45 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST THU MAR 27 1997

MOISTURE CONTINUES TO INCREASE OVER THE AREA THIS AFTERNOON.
THUNDERSTORMS SHOULD FORM AS THE LOW LEVEL MOISTURE MOVES NORTH AND
DESTABILIZES THE ATMOSPHERE JUST AHEAD OF THE RATHER STRONG UPPER
LEVEL STORM SYSTEM MOVING EAST OVER OKLAHOMA. NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA
ARE THE MAIN AREAS WHERE SEVERE WEATHER MAY DEVELOP. LOW LEVEL
MOISTURE AND CAPE ARE LIMITING FACTORS... BUT ENOUGH MOISTURE SHOULD
RETURN THIS EVENING FOR A FEW STORMS TO BECOME SEVERE.

A DRYING TREND IS ON TAP FOR FRIDAY AND WILL CONTINUE INTO SATURDAY.
TEMPS WILL BE ON THE WARM SIDE FRIDAY AND SATURDAY AS SOUTHWEST WINDS
DOMINATE THE LOW LEVELS. FWC GUIDANCE SEEMS TO HAVE A GOOD HANDLE ON
THE TEMPS AND POPS... EXCEPT WILL GO A LITTLE HIGHER ON POPS IN SHV
AREA TONIGHT.  3

SHV 57/80/50/76 5100   MLU 57/80/52/77 4100

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.